Hail, Jayuya
- When
- December 26, 1:52 PM AST
- Where
- Jayuya County, Jayuya to 1.41 mi NW of Jayuya
- Measured
- 0.25 in hail
- Property damage
- $200
- Reported by
- Social Media
- Coordinates
- 18.200, -66.580
Pea size Hail was reported in the municipality of Jayuya.
Upper level trough and a jet maximum provided good ventilation and upper level divergence which favored the development for Hail over the Western Interior section of Puerto Rico.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Upper level trough and a jet maximum provided good ventilation and upper level divergence which favored the development for Hail over the Western Interior section of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Dec 26, 11:20 AM AST, 2 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1120 AM AST THU DEC 26 2013 .UPDATE...MOSTLY SUNNY SKIES AND CONTINUED OVERALL DRYING TREND IS IN STORE FOR TODAY. STILL SOME POCKETS OF RESIDUAL MOISTURE WITH PWAT ACROSS REGION NOW AROUND 1.50 INCHES BASED ON 12Z UPPER SOUNDING WITH SHOWED SIGNIFICANT DRIER AIR MASS. THEREFORE SOME SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM REMAIN POSSIBLE MAINLY ACROSS PARTS OF THE INTERIOR SECTIONS OF PUERTO RICO. ELSEWHERE MOSTLY SUNNY SKIES TO PREVAIL. LOCAL PRESSURE GRADIENT COMPLETELY RELAXED ACROSS THE REGION AS SURFACE TROUGH CONTINUED TO EXIT REGION THIS MORNING AND LIGHT EASTERLIES WILL BEGIN TO PREVAIL. NO CHANGES TO INHERITED FORECAST PACKAGE FOR NOW AS IT HAD GOOD HANDLE ON PRESENT AND EXPECTED WEATHER CONDITIONS FOR THE SHORT AND LONG TERM. && .AVIATION UPDATE...VFR CONDS FOR ENTIRE PRD. NO SIG OPERATIONAL WX HAZARDS ATTM. NO CHG TO PREVIOUS DISCUSSION. && .MARINE UPDATE...NO CHANGE FROM PREVIOUS DISCUSSION. LOCAL WINDS AND SEAS CONTINUED TO DIMINISH WITH GENTLE TO MODERATE WINDS OF 15 KNOTS OR LESS AND SEAS 5 FEET OR LESS...BASED ON LATEST BUOY DATA AND EARLIER SHIP OBSERVATIONS ACROSS THE REGIONAL WATERS. && .PREV DISCUSSION... /ISSUED 447 AM AST THU DEC 26 2013/ SYNOPSIS...AT UPPER LEVELS...A WEAK LOW JUST NORTH OF PUERTO RICO WILL MOVE EAST AS HIGH PRESSURE BUILDS OVER THE CENTRAL CARIBBEAN AND SHIFTS OVER THE LOCAL AREA ON THE FIRST OF THE YEAR. AT MID LEVELS...LOW PRESSURE FROM PUERTO RICO TO PANAMA WILL WEAKEN AS HIGH PRESSURE BUILDS OVER THE WESTERN CARIBBEAN AND THE ATLANTIC WATERS NORTH OF HISPANIOLA. NEXT WEEK THE HIGH PRESSURE WILL EXTEND NORTHEAST TOWARD THE CENTRAL ATLANTIC AND A RELATIVELY STRONG LOW WILL DEEPEN IN THE WESTERN TROPICAL ATLANTIC AND EXTEND WEAKLY INTO THE CARIBBEAN. HIGH PRESSURE REGAINS CONTROL LATE NEXT WEEK. AT LOWER LEVELS...THE TROUGH THAT EXTENDS FROM THE SOUTHWEST CARIBBEAN TO THE WINDWARD PASSAGE WILL FLATTEN OUT BY SATURDAY AND HIGH PRESSURE OVER THE EASTERN UNITED STATES WILL MOVE INTO THE WESTERN ATLANTIC OVER THE WEEKEND...REINFORCING THE EASTERLY TRADE WINDS OVER THE LOCAL AREA. MOISTURE DIMINISHES THROUGH WEDNESDAY AND FEWER SHOWERS WILL BE SEEN AFTER FRIDAY. DISCUSSION...ONLY A FEW SHOWERS MOVING TOWARD THE NORTHWEST WERE SEEN IN THE SOUTHWEST PORTION OF THE FORECAST AREA IN THE CARIBBEAN. SATELLITE IMAGERY SHOWED THE EXTENSIVE CLOUDINESS OVER THE EASTERN CARIBBEAN...MAINLY AT UPPER LEVELS...CONTINUING TO MOVE EAST OUT OF THE CARIBBEAN AND ACROSS THE LESSER ANTILLES. PRECIPITABLE WATER DIMINISHES AFTER TOMORROW AS LOW LEVEL FLOW SWITCHES FROM THE SOUTH SOUTHEAST TO EASTERLY TODAY. BANDS OF MOISTURE IN THE EASTERLY FLOW WILL BRING SCATTERED SHOWERS...MAINLY IN THE MORNING TO THE U.S. VIRGIN ISLANDS AND EASTERN PUERTO RICO...AND RESIDUAL MOISTURE WILL ALSO CONTRIBUTE TO SHOWERS IN THE AFTERNOON IN WESTERN PUERTO RICO...BUT THIS ACTIVITY IS EXPECTED TO DRAW TO A MINIMUM AS THE YEAR ENDS WITH ONLY FRIDAY AND MONDAY SHOWING PROMISE FOR MUCH COVERAGE OR SIGNIFICANT AMOUNTS. FOR NOW THIS MEANS THAT THE FORECAST FOR NEW YEAR'S EVE COULD BE THE DRIEST IN OVER 4 YEARS. AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS ALL TAF SITES THROUGH AT LEAST 26/18Z. BRIEF PERIODS OF MVFR CONDITIONS WITH MOUNTAIN OBSCURATIONS WILL BE POSSIBLE OVER TJBQ BETWEEN 26/18Z-26/22Z IN SHRA/TSRA. SURFACE WINDS WILL BE MAINLY EAST SOUTHEAST AT 10 TO 15 KTS. MARINE...WINDS AND SEAS HAVE DIMINISHED BUT WILL NOT LIKELY FALL MUCH MORE. NO SMALL CRAFT ADVISORIES ARE FORESEEN IN THE NEXT 7 DAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 85 74 84 74 / 10 0 20 20 STT 85 75 86 76 / 10 10 20 30 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 09/54
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 538 AM AST THU DEC 26 2013 AMZ710>745-PRZ001>013-270945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 538 AM AST THU DEC 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-270945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 538 AM AST THU DEC 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The San Juan radar (TJUA), 54 km away, was scanning. The volume nearest the first event began at 17:52 UTC.
1 hail. Local standard time, as filed.
Pea size Hail was reported in the municipality of Jayuya.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2013Every state in 2013This day in weather historyWarnings in Puerto Rico, December 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488182.